Alert archive / Georgia / Gale Warnings in 2010
Gale Warning 3, NWS Charleston, SC
NWS Charleston, SC issued this gale warning at Jan 25, 2010, 9:57 PM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 9:57 PM EST (02:57 UTC)
- Expired
- Jan 26, 2010, 3:08 PM EST
- In force
- 17 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
625 WHUS72 KCHS 260257 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 957 PM EST MON JAN 25 2010 AMZ350-261000- /O.UPG.KCHS.SC.Y.0005.000000T0000Z-100127T0400Z/ /O.NEW.KCHS.GL.W.0003.100126T0257Z-100126T1000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- 957 PM EST MON JAN 25 2010 ...GALE WARNING IN EFFECT UNTIL 5 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT...STRONG WINDS IN THE LOW LEVELS OF THE ATMOSPHERE AND A COOL AIR MASS MOVING OVER THE RELATIVELY WARMER WATERS WILL RESULT IN WEST WINDS OF 25 TO 30 KNOTS WITH GUSTS UP TO 35 KNOTS THROUGH MUCH OF THE OVERNIGHT HOURS. THE STRONGEST WINDS WILL GENERALLY OCCUR BEYOND 15 NM FROM SHORE...WHERE SEA SURFACE TEMPERATURES ARE GREATEST. WINDS THIS STRONG WILL GENERATE SEAS AS HIGH AS 5 TO 7 FEET. THE OFFSHORE FLOW AND COOLER SEA SURFACE TEMPERATURES NEAR THE IMMEDIATE COAST WILL RESULT IN MUCH WEAKER WINDS AND CONSIDERABLY LOWER SEAS. WINDS SHOULD DIMINISH A BIT TOWARD SUNRISE TUESDAY...BUT WINDS AND SEAS ARE EXPECTED TO REMAIN ABOVE SMALL CRAFT ADVISORY CRITERIA THROUGH TUESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ374-261000- /O.UPG.KCHS.SC.Y.0005.000000T0000Z-100127T1000Z/ /O.NEW.KCHS.GL.W.0003.100126T0257Z-100126T1000Z/ WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 957 PM EST MON JAN 25 2010 ...GALE WARNING IN EFFECT UNTIL 5 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT...STRONG WINDS IN THE LOW LEVELS OF THE ATMOSPHERE AND A COOL AIR MASS MOVING OVER THE RELATIVELY WARMER WATERS WILL RESULT IN WEST WINDS OF 25 TO 30 KNOTS WITH GUSTS UP TO 35 KNOTS THROUGH MUCH OF THE OVERNIGHT HOURS. THE STRONGEST WINDS WILL OCCUR CLOSER TO THE WEST WALL OF THE GULF STREAM...GENERALLY BEYOND 40 NM...WHERE SEA SURFACE TEMPERATURES ARE GREATEST. WINDS THIS STRONG WILL GENERATE SEAS AS HIGH AS 6 TO 9 FEET. WINDS SHOULD DIMINISH A BIT TOWARD SUNRISE TUESDAY...BUT WINDS AND SEAS ARE EXPECTED TO REMAIN ABOVE SMALL CRAFT ADVISORY CRITERIA THROUGH TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ330-352-354-261100- /O.CON.KCHS.SC.Y.0005.000000T0000Z-100126T2200Z/ CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 957 PM EST MON JAN 25 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
782 WHUS72 KCHS 260830 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 330 AM EST TUE JAN 26 2010 AMZ350-374-261700- /O.EXT.KCHS.GL.W.0003.000000T0000Z-100126T2200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 330 AM EST TUE JAN 26 2010 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. STRONG WEST WINDS WILL CONTINUE ACROSS SOUTH CAROLINA NEARSHORE WATERS NORTH OF EDISTO BEACH AND ACROSS GEORGIA WATERS BEYOND 20 NM TODAY. GALE FORCE GUSTS AS HIGH AS 35 KNOTS WILL OCCUR NEAR 20 NM FROM THE SOUTH CAROLINA COAST. GALE FORCE GUSTS AS HIGH AS 40 KNOTS WILL OCCUR ACROSS GEORGIA COASTAL WATERS BEYOND 40 NM FROM SHORE. AS HIGH PRESSURE EXPANDS INTO THE COASTAL WATERS LATE TODAY...THE THREAT FOR GALE FORCE GUSTS SHOULD END. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ330-352-354-261700- /O.EXT.KCHS.SC.Y.0005.000000T0000Z-100127T1000Z/ CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 330 AM EST TUE JAN 26 2010 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
127 WHUS72 KCHS 261430 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 930 AM EST TUE JAN 26 2010 AMZ350-374-262200- /O.CON.KCHS.GL.W.0003.000000T0000Z-100126T2200Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 930 AM EST TUE JAN 26 2010 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. STRONG WEST WINDS WILL CONTINUE ACROSS SOUTH CAROLINA NEARSHORE WATERS NORTH OF EDISTO BEACH AND ACROSS GEORGIA WATERS BEYOND 20 NM TODAY. GALE FORCE GUSTS AS HIGH AS 35 KNOTS WILL OCCUR NEAR 20 NM FROM THE SOUTH CAROLINA COAST. GALE FORCE GUSTS AS HIGH AS 40 KNOTS WILL OCCUR ACROSS GEORGIA COASTAL WATERS BEYOND 40 NM FROM SHORE. AS HIGH PRESSURE EXPANDS INTO THE COASTAL WATERS LATE TODAY...THE THREAT FOR GALE FORCE GUSTS SHOULD END. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ330-352-354-262200- /O.CON.KCHS.SC.Y.0005.000000T0000Z-100127T1000Z/ CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 930 AM EST TUE JAN 26 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
471 WHUS72 KCHS 262008 MWWCHS URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 308 PM EST TUE JAN 26 2010 AMZ350-374-270415- /O.CAN.KCHS.GL.W.0003.000000T0000Z-100126T2200Z/ /O.EXA.KCHS.SC.Y.0005.000000T0000Z-100127T1000Z/ WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 308 PM EST TUE JAN 26 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. WHILE WINDS WILL REMAIN STRONG OVERNIGHT...WIND SPEEDS WILL GENERALLY REMAIN BELOW 35 KNOTS EXCEPT FOR AN OCCASIONAL GUST...SO THE GALE WARNING HAS BEEN CANCELLED AND REPLACED WITH A SMALL CRAFT ADVISORY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ330-352-354-270415- /O.CON.KCHS.SC.Y.0005.000000T0000Z-100127T1000Z/ CHARLESTON HARBOR- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 308 PM EST TUE JAN 26 2010 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT EITHER WIND SPEEDS OF 20 TO 33 KNOTS...SEAS OF 6 FT OR GREATER OVER THE ATLANTIC...OR A COMBINATION OF THE TWO ARE EXPECTED TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this gale warning went out at Jan 25, 7:04 PM EST, 2 hours 53 minutes earlier.
Area forecast discussion, Jan 25, 7:04 PM EST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
704 PM EST MON JAN 25 2010
.SYNOPSIS...
LOW PRESSURE WILL GRADUALLY PULL AWAY NORTH OF THE REGION THROUGH
TUESDAY. HIGH PRESSURE WILL THEN BUILD OVER THE REGION AND PREVAIL
THROUGH THURSDAY. ANOTHER SOUTHERN STREAM STORM SYSTEM WILL IMPACT
THE REGION LATE IN THE WEEK. HIGH PRESSURE THEN RETURNS SUNDAY AND
MONDAY...AS A COASTAL TROUGH DEVELOPS OVER THE NEARBY ATLANTIC BY
TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
MOSTLY CLEAR SKIES AND DRY CONDITIONS WILL PREVAIL ACROSS
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH TONIGHT. BREEZY
CONDITIONS WILL GRADUALLY SUBSIDE THROUGH THIS EVENING AS DIURNAL
MIXING DIMINISHES WITH THE LOSS OF DAYTIME HEATING.
LOW TEMPERATURES TONIGHT WILL BE SIGNIFICANTLY COOLER THAN SUNDAY
NIGHT...AS THE AXIS OF A DEEP UPPER TROUGH SWINGS TOWARD THE EAST
COAST. A COLDER AIR MASS WILL MOVE INTO THE FORECAST AREA
ACCORDINGLY AND ALLOW OVERNIGHT LOW TEMPERATURES TO FALL INTO THE
MID TO UPPER 30S INLAND...TO THE LOWER 40S ALONG THE COAST.
LAKE WINDS...A COLDER AIR MASS WILL MOVE INTO THE AREA OVERNIGHT
AND ENHANCE MIXING OVER THE RELATIVELY WARMER LAKE WATERS. WILL
THUS MAINTAIN A LAKE WIND ADVISORY FOR LAKE MOULTRIE THROUGH AT
LEAST TUESDAY MORNING.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY...MEAN TROUGH ALOFT OVER THE EAST BEGINS TO LIFT OUT...WHILE
SURFACE HIGH PRESSURE EXTENDING FROM THE PLAINS STATES TO THE
NORTHERN AND EASTERN GULF OF MEXICO BUILDS EAST. SINCE THE CENTER OF
SURFACE RIDGING IS DISPLACED TO THE SOUTH AND SW OF THE FORECAST
AREA...THERE IS STILL SLIGHT CYCLONIC CURVATURE TO THE ISOBARS IN
ASSOCIATION WITH DEEP LOW PRESSURE OVER EASTERN CANADA. WITH A SMALL
POCKET OF MOISTURE WITHIN THE BOUNDARY LAYER THIS WILL RESULT IN A
FEW STRATOCUMULUS CLOUDS...WHILE A LITTLE JET STREAM CIRRUS MOVES
THROUGH ALOFT. BUT OVERALL WE LOOK FOR A SUNNY OR MOSTLY SUNNY DAY.
850 MB TEMPS COOL TO AROUND -4/-5C NORTH AND TO NEAR 0C SOUTH...AND
THAT ALONG WITH LOW LEVEL THICKNESS FORECAST SUGGEST READINGS BELOW
SEASONAL LEVELS. HOWEVER...WITH PLENTY OF SUNSHINE AND PARTIAL
DOWNSLOPE WITH WESTERLY SURFACE WINDS...WE WILL CARRY 55-60 MOST
LOCALES. DEEP MIXING WILL TAP INTO 25-35 KT WINDS WITHIN THE
BOUNDARY LAYER...RESULTING IN BREEZY CONDITIONS WITH WINDS BETWEEN
15 AND 25 MPH AND GUSTY THROUGH THE LATE MORNING AND AFTERNOON.
TUESDAY NIGHT...ONE LAST SHORT WAVE TO MOVE THROUGH ALOFT...ALLOWING
SURFACE HIGH PRESSURE TO SPREAD FARTHER EAST OVER SOUTHEAST SOUTH
CAROLINA/GEORGIA. DESPITE SOME HIGH CLOUDS...TEMPERATURES LOOK TO
DROP AT OR BELOW FREEZING FOR MOST AREAS AWAY FROM THE BEACHES.
WEDNESDAY THROUGH THURSDAY...ZONAL FLOW ALOFT AND SURFACE HIGH
PRESSURE OVER THE AREA WILL MAINTAIN DRY WEATHER. BELOW NORMAL TEMPS
WEDNESDAY/WEDNESDAY NIGHT WILL TURN ABOVE NORMAL THURSDAY AS A
SOUTHERLY FLOW DEVELOPS...ALTHOUGH THE BEACHES WILL REMAIN COOLER
THURSDAY DUE TO THE ONSHORE FLOW.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THURSDAY NIGHT...A WARM FRONT LOOKS TO MOVE INTO THE AREA FROM THE
SOUTH AHEAD OF A DEVELOPING AREA OF LOW PRESSURE ALONG THE GULF
COAST. PREFER TO KEEP THINGS DRY FOR NOW WITH LOW TEMPERATURES
REMAINING ABOVE NORMAL.
FRIDAY THROUGH SATURDAY...THE WARM FRONT WILL TRY TO PUSH NORTH
FRIDAY BUT MAY HAVE SOME TROUBLE GIVEN HIGH PRESSURE TO THE NORTH.
AN AREA OF LOW PRESSURE DEVELOPING ALONG THE GULF COAST WILL MOVE
OVER THE AREA FRIDAY NIGHT INTO SATURDAY AND WILL CARRY CHANCE POPS
FOR NOW DURING THIS PERIOD. HEAVY RAINFALL WILL LIKELY BE THE MAIN
HAZARD WITH THIS SYSTEM. RAIN CHANCES SHOULD DIMINISH SATURDAY AS
THE SYSTEM PULLS AWAY TO THE NORTHEAST.
SATURDAY NIGHT THROUGH MONDAY...COLDER HIGH PRESSURE RETURNS BEHIND
THE DEPARTING LOW PRESSURE FOR EARLY NEXT WEEK. MAY SEE SOME
FREEZING TEMPERATURES AGAIN...ESPECIALLY ACROSS INLAND AREAS.
ALSO...THERE COULD BE A FEW SHOWERS APPROACHING THE COAST MONDAY AS
A TROUGH OF LOW PRESSURE DEVELOPS BUT PREFER TO KEEP A DRY FORECAST
FOR NOW.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS WILL PREVAIL AT KCHS AND KSAV THROUGH 00Z
WEDNESDAY. THE GREATEST CONCERN THIS FORECAST PERIOD WILL BE GUSTY
SURFACE WINDS AND THE POTENTIAL FOR LOW LEVEL WIND SHEAR. WINDS
WILL REMAIN COUPLED THROUGH TONIGHT AT THE TERMINALS DUE TO A
RATHER TIGHT SURFACE PRESSURE GRADIENT IN PLACE ACROSS THE REGION
ALONG WITH COLD AIR ADVECTION ALOFT...HOWEVER THE GUSTS SHOULD
GENERALLY NOT BE A FACTOR AS MIXING PROFILES BECOME LESS
FAVORABLE WITH THE LOSS OF DAYTIME HEATING. LOW LEVEL WIND SHEAR
WILL BE AN ISSUE AS WINDS AT 2K FT ARE EXPECTED TO REACH 35-40 KT
THROUGH ABOUT 09Z...THEN DIMINISH BY ABOUT 10 KT THROUGH DAYBREAK.
AS THE LOW LEVEL WINDS DIMINISH...WIND SHEAR WILL BECOME MARGINAL
AT KCHS...BUT STILL BE A CONCERN AT KSAV AS SURFACE WINDS THERE
ARE EXPECTED TO DROP TO ABOUT 6 KT. AFTER 14Z...BETTER MIXING WILL
DEVELOP ENDING THE THREAT FOR LOW LEVEL WIND SHEAR...BUT BRINGING
GUSTS AS HIGH AS 25 KT TO THE TERMINALS THROUGH THE AFTERNOON.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS THROUGH THURSDAY
NIGHT. MVFR OR LOWER CONDITIONS POSSIBLE IN RAIN FRIDAY INTO
SATURDAY AS AN AREA OF LOW PRES MOVES THROUGH THE AREA.
&&
.MARINE...
SOUTHWEST WINDS HAVE INCREASED ACROSS THE MARINE ZONES AS
EXPECTED. COOLER AIR MOVING OVER THE RELATIVELY WARMER WATERS
OVERNIGHT...AS WELL AS CONTINUED TIGHT PRESSURE GRADIENT...WILL
MAINTAIN STRONG WEST TO SOUTHWEST FLOW. ONGOING SMALL CRAFT
ADVISORIES FOR TONIGHT INTO TUESDAY LOOK ON TRACK. SOLID 20 TO 25
KT WINDS ARE EXPECTED OVERNIGHT IN THE SOUTH CAROLINA WATERS NORTH
OF EDISTO AND THE OFFSHORE GEORGIA MARINE ZONES...WITH GUSTS TO 30 KT
POSSIBLE. OTHER MARINE LOCATIONS WILL LIKELY SEE FREQUENT GUSTS
TO 25 KT. DESPITE SURGING WINDS...OFFSHORE FLOW WILL ALLOW SEAS TO
SLOWLY SUBSIDE INTO TUESDAY.
TUESDAY THROUGH SATURDAY...SCA CONDITIONS SHOULD CONTINUE TO IMPACT
THE COASTAL WATERS TUESDAY INTO TUESDAY NIGHT...BEFORE DRAMATIC
IMPROVEMENT DEVELOPS WEDNESDAY INTO THURSDAY. SCA CONDITIONS LIKELY
AGAIN BEGINNING FRIDAY ACROSS ALL OR PORTIONS OF THE MARINE AREA AS
THE NEXT AREA OF LOW PRESSURE MOVES THROUGH THE WATERS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 5 PM EST TUESDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EST TUESDAY FOR AMZ330-352-354.
SMALL CRAFT ADVISORY UNTIL 11 PM EST TUESDAY FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR AMZ374.
&&Hazardous weather outlook, Jan 25, 11:19 AM EST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1119 AM EST MON JAN 25 2010 GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-261630- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1119 AM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-354-374-261630- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1119 AM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ045-261630- BERKELEY- 1119 AM EST MON JAN 25 2010 ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 PM EST TUESDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.